Skip to Main content Skip to Navigation
Journal articles

Multiplicity-induced-dominancy for delay-differential equations of retarded type

Abstract : An important question of ongoing interest for linear time-delay systems is to provide conditions on its parameters guaranteeing exponential stability of solutions. Recent works have explored spectral techniques to show that, for some low-order delay-differential equations of retarded type, spectral values of maximal multiplicity are dominant, and hence determine the asymptotic behavior of the system, a property known as multiplicity-induced-dominancy. This work further explores such a property and shows its validity for general linear delay-differential equations of retarded type of arbitrary order including a single delay in the system's representation. More precisely, an interesting link between characteristic functions with a real root of maximal multiplicity and Kummer's confluent hypergeometric functions is exploited. We also provide examples illustrating our main result.
Complete list of metadata
Contributor : Islam Boussaada Connect in order to contact the contributor
Submitted on : Wednesday, March 3, 2021 - 8:44:18 PM
Last modification on : Wednesday, November 17, 2021 - 4:55:28 PM


Files produced by the author(s)



Guilherme Mazanti, Islam Boussaada, Silviu-Iulian Niculescu. Multiplicity-induced-dominancy for delay-differential equations of retarded type. Journal of Differential Equations, Elsevier, 2021, 286 (15), pp.84-118. ⟨10.1016/j.jde.2021.03.003⟩. ⟨hal-02479909v3⟩



Record views


Files downloads